MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE; HUMERAL STEM PRIMARY, PRESS FIT 15MM

EXACTECH, INC. EQUINOXE; HUMERAL STEM PRIMARY, PRESS FIT 15MM
Model Number 300-01-15
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant device(s): 300-20-02, 2577697 - equinox square torque define screw drive kit.310-01-50, 2521261 - equinoxe, humeral head short, 50mm (beta).300-10-45, 2427659 - equinoxe replicator plate 4.5mm o/s.
 
Event or Problem Description
As reported, this (b)(6) y/o male patient had a right tsa with anatomic implants in (b)(6) 2013.Right side was scheduled for revision to reverse shoulder (b)(6) 1st due to pain and signs of stem loosening.The glenoid looks good on ct per surgeon.During the operation after removing the stem, the anesthesiologist requested to stop the operation if possible due to some issues.It was discussed and thought the best plan was to put a temporary spacer and leave the glenoid and postpone the full conversion to reverse until later.Today, the patient underwent removal from of the spacer which had been articulating with the caged glenoid that was left behind in place.The glenoid was still fixated well and was worn but not bad per surgeon.Revision went ¿very well¿ according to the surgeon.There is a slight chance that the hospital can release the glenoid to exactech.Patient was last known to be in stable condition following the event.
 
Additional Manufacturer Narrative
The revision reported was likely the result of both a patient-related condition and an insufficient bond between the humeral stem and the bone, which led to aseptic (non-infected) humeral stem loosening.However, this cannot be confirmed as the devices were not available for evaluation.

Brand Name
EQUINOXE
Common Device Name
HUMERAL STEM PRIMARY, PRESS FIT 15MM
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key11743896
Report Number1038671-2021-00203
Device Sequence Number4200020
Product Code KWT
UDI-Device Identifier10885862079336
UDI-Public10885862079336
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K042021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/17/2022
Device Model Number300-01-15
Device Catalogue Number300-01-15
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/09/2021
Supplement Date Received by Manufacturer09/17/2021
Initial Report FDA Received Date04/29/2021
Supplement Report FDA Received Date10/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age79 YR
Patient Weight34